New Mexico, 2003Damaging Wind in New Mexico, July 12, 2003
July 12, 2003 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 12, 1:50 PM MST, 54 minutes earlier.
Area forecast discussion, Jul 12, 1:50 PM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT SAT JUL 12 2003
RECENT DIURNAL CONVECTIVE PATTERN TO PERSIST UNTIL THE MIDDLE OF NEXT
WEEK...WHEN THE RIO GRANDE VALLEY AND THE NORTHWEST WILL BEGIN TO
SEE MORE ACTIVITY.
THE 500 MB HIGH CENTERED OVER AZ WILL CONTINUE TO FAVOR MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ALONG A CORRIDOR
FROM THE GILA MOUNTAINS ACROSS THE CENTRAL MOUNTAIN CHAIN TO THE
NORTHEAST PLAINS THROUGH TUE. THE BDCF ORIGINALLY EXPECTED IN
THE NE TODAY ONLY MADE IT TO KCAO THEN RETREATED. LOOKS
LIKE IT WILL PROBABLY BACK INTO THE NE SUN MORNING
THEN RETREAT SUN NIGHT. THUS...WE NO LONGER EXPECT A
SIGNIFICANT E WIND LATE TONIGHT IN THE RGV...HOWEVER AN
EARLY EVENING BOUT OF CONVECTIVELY INDUCED EASTERLY GUSTS STILL
SEEMS PROBABLE. I RAISED A FEW TEMPERATURES IN THE NORTHEAST ON
SUN...SINCE WE NO LONGER EXPECT THE FRONT TO HAVE MUCH OF AN IMPACT.
STARTING WED...GFS AND ECMWF SHIFT THE CENTER OF THE 500 MB HIGH TO
SOUTHERN CO. AS A RESULT...THE STEERING FLOW WILL INCREASE THE
THUNDERSTORM ACTIVITY OVER THE RGV AND NORTHWEST CORNER AND
DECREASE THE ACTIVITY OVER THE NORHTHEAST. HOWEVER...ANOTHER
BACKDOOR COLD FRONT WILL APPROACH THE NORTHEAST LATE WED AND MAY
LINGER NEAR OUR NORTHEASTERN BORDER UNTIL THU. I LEFT THE SCHC FOR
TSTMS IN THE NE WX GRIDS UNTIL FRI WHEN THIS POTENTIAL
TRIGGER WILL RETREAT. DLC
PRELIMINARY NUMBERS...
FARMINGTON................ 060/100 060/099 060 44000
GALLUP.................... 052/097 051/096 053 44000
GRANTS.................... 058/095 057/095 058 44010
GLENWOOD.................. 058/102 058/102 058 44111
CHAMA..................... 046/088 047/088 044 44010
LOS ALAMOS................ 060/089 060/089 058 44010
RED RIVER................. 043/082 047/082 046 44111
TAOS...................... 054/091 055/091 053 44010
SANTA FE.................. 058/091 058/091 056 44111
SANTA FE AIRPORT.......... 060/094 060/094 058 44010
ESPANOLA.................. 058/095 059/095 057 44010
ALBUQUERQUE HEIGHTS....... 070/099 070/099 070 44010
ALBUQUERQUE VALLEY........ 065/102 068/102 065 44010
ALBUQUERQUE FOOTHILLS..... 065/097 065/097 064 44111
ALBUQUERQUE WEST MESA..... 070/100 070/100 070 44010
SOCORRO................... 063/104 063/103 064 44010
SANDIA PARK/CEDAR CREST... 058/089 058/089 058 44111
MORIARTY/ESTANCIA......... 055/093 055/093 055 44111
CARRIZOZO................. 060/102 060/101 061 44111
RUIDOSO................... 053/090 053/088 054 44121
RATON..................... 055/092 056/092 054 44121
LAS VEGAS................. 055/091 056/091 054 44222
ROY....................... 064/096 065/096 064 44222
CLAYTON................... 063/097 063/095 064 44121
SANTA ROSA................ 065/099 066/098 065 44313
TUCUMCARI................. 066/100 067/100 067 44313
FORT SUMNER............... 066/098 067/098 067 44303
CLOVIS.................... 067/097 068/097 068 44303
PORTALES.................. 067/098 068/098 068 44303
ROSWELL................... 071/102 071/100 071 44202
.ABQ...NONE.
Hazardous weather outlook, Jul 12, 5:00 AM MST, 9 hours 44 minutes before
NMZ001>021-026-131200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...
SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHEAST NEW MEXICO THIS
AFTERNOON AND THIS EVENING. HAIL...AND STRONG MICROBURST WINDS WILL
BE COMMON WITH STORMS IN THE NORTHEAST TODAY. A FEW OF THE STORMS
MAY EVEN PRODUCE LARGE HAIL.
GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR
THUNDERSTORMS IN CENTRAL AND SOUTHWEST AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EVERY DAY IN THE
FORESEEABLE FUTURE. STAY TUNED TO THE LATEST FORECASTS FOR MORE
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, McKinley
- When
- July 12, 2:44 PM MST
- Where
- McKinley County, Gallup Arpt
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $15,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.517, -108.783
A dry microburst on the west side of Gallup caused power outages and roof damage to several homes or small businesses.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 12, 20031 death · 1 event
- Tornado in North Carolina, July 12, 2003$2.0 million · F1 · 1 event
- Heat in California, July 12 to 13, 200314 injured · 2 events
- Damaging Wind in West Virginia, July 12, 2003$525,000 · 50 kt wind · 1 event
- Flash Flood in West Virginia, July 12, 2003$525,000 · 1 event
- Hail and Damaging Winds in Georgia, July 12, 2003$155,000 · 1 in hail · 7 events
- Hail and Damaging Wind in North Carolina, July 12, 2003$50,000 · 60 kt wind · 2 events
- Damaging Winds and Lightning Strike in Maryland, July 12, 20032 injured · $20,000 · 50 kt wind · 5 events
- Damaging Wind in Florida, July 12, 2003$40,000 · 1 event
- Tornado in North Carolina, July 12, 2003$10,000 · F1 · 1 event
- Damaging Wind in Oklahoma, July 12, 2003$20,000 · 61 kt wind · 1 event
- Damaging Wind in Florida, July 12, 2003$18,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375957.